MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown; requested but not provided.Date of event: unknown, not provided, but the best estimate date is between oct 8, 2009 and aug 8, 2022.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specification.The search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient required an explant of the intraocular lens (iol) from their left eye (os) in a secondary surgery.The reason for the explant was not specified and the patient outcome was not provided.No further information available.
 
Additional Manufacturer Narrative
Additional information was received with the product return.The intraocular lens (iol) was explanted due to displacement.The following sections have been updated accordingly: section h6: health effect - clinical code: 4581 device decentered or dislocated or tilted.Subluxated or wrong position : device dislocation.Section h6: medical device problem code: 2923 instability of device after implantation.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 9/13/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation:.The complaint lens was received inside of a different serial numbers lens case and folding carton (sn:(b)(6).Visual inspection under magnification revealed that the complaint lens was received cut in half and with both haptics bent.The lens was cleaned and no further issues could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15332779
Report Number3012236936-2022-02242
Device Sequence Number15192677
Product Code HQL
UDI-Device Identifier05050474514072
UDI-Public(01)05050474514072
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model NumberAR40E
Device Catalogue NumberAR40E00035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale